MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH II F; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH II F; INTRODUCER, CATHETER
Model Number SS7
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Arrhythmia (1721); Complete Heart Block (2627)
Date of Event 12/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was used for treatment.The device was not returned for analysis.As a result, the allegations against this device cannot be confirmed.The device history record was reviewed, and no trend of the same or similar type was found or indicated from the same batch as the related work order.In addition, a review of complaints identified no other complaints against this lot number.Based on the evaluation results the reported complaint could not be confirmed since it was not returned for evaluation.The investigation will focus on the potential for this failure mode and a review of product documentation.Since the device was not returned, a root cause of the failure could not be determined.The potential effect for the reported failure nonconforming product, procedure delay.A review of risk for this failure mode identified the risk to acceptable.(low risk) potential cause(s) of this failure include: damage or block inner lumen, improper molding, incorrect or damage tooling use.Based on this investigation a capa is not required.Oscor will continue to monitor this device for complaint trends and risk.Per procedure, introducer sheath in process and final inspections "all products must meet the pre-determined specifications in each step of this procedure.If product does not comply with its specifications, it must be rejected.An unusual or questionable or often repeating defect must be reported to qa management.Note: if the amount of rejects exceeds aql level acceptance criteria, return the whole lot to manufacturing personnel for 100% inspection.Verify that correct size is printed according to the work order/traveler and measure the od with micrometer, verify color of snap lock cap corresponds to correct french size.Verify sheath tip id using appropriate pin gauge.Fit check - insert dilator into sheath, lock and unlock dilator snap lock hub for verification of proper fit.At a distance of 12-18", verify there are no gaps between the sheath tip and dilator.Withdraw dilator from sheath and make sure the seal does not pucker outwards.The safe sheath ii instructions for use (ifu) informs the user under precautions; at no time should the guide wire be advanced or withdrawn when resistance is met.Determine the cause of resistance before proceeding.Fluoroscopic verification of the guide wire's entrance into the superior vena cava and right atrium is suggested.Hold guide wire in place and remove introducer needle.Do not withdraw the guide wire back into the cannula as this may result in separation of the guide wire.The cannula should be removed first.
 
Event or Problem Description
Patient medical history: congenital heart disease/congenital av block.Were there any patient symptoms or complications associated with this event? no.Clinical actions for patient: not specified.If applicable, please provide additional details about what happened to the patient relevant to this event not specified.Patient status: alive - no injury.Associated with patient: yes.Product event details other: a second introducer of the same lot# was opened and prepared in same fashion; guidewire was successfully passed via dilator.Below are the details for product - model no: ss7, serial/lot no: dp04654, description: pli kit ss7 safesheath ii 7fr 13 cm.Implantable: no.Replaced by mdt product: yes.Product event details: event details for pli kit ss7 safesheath ii 7fr 13 cm model number: ss7 serial or lot number: dp04654.Select all that apply: other product issue.Please specify: included j-tipped guidewire would not advance past/through open lumen tip of dilator (placed in standard fashion through lumen of introducer) after multiple attempts and prior to any contact with patient.Multiple attempts were made to pass the guidewire with both standard/normal pushing force and then more forceful push.Was the customer notified the product should be returned? yes.Doctor - (b)(6).Were there any patient symptoms or complications associated with this event? yes.Select all that apply: arrhythmia.Select all that apply heart block.Clinical actions for patient: hospitalization was required as a result of the event.Intervention required.Surgical.If applicable, please provide additional details about what happened to the patient relevant to this event surgical intervention in the form of successful right ventricular lead and ipg replacement performed on (b)(6) 2016 without any observed or reported patient complications as a result of replacement procedure.The product has not yet been returned.On 12/26/2016 it was reported that the patient experienced an arrhythmia and heart block.A device check found that the right ventricular (rv) lead had high thresholds and intermittent capture at the maximum outputs.It was noted that there was a sudden threshold increase a few weeks before in both thresholds and impedance.Additionally, the lead was oversensing noise which caused pacing inhibition.A lead fracture was suspected but could not be confirmed by x-ray; however, the x-ray did show a possible kink in the area of the lead wrap.The lead was capped and replaced.No further patient complications have been reported as a result of this event.

Brand Name
SAFESHEATH II F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6224712
Report Number1035166-2016-00196
Device Sequence Number831300
Product Code DYB
UDI-Device Identifier10885672002258
UDI-Public10885672002258
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/01/2021
Device Model NumberSS7
Device Catalogue NumberSS7
Device Lot NumberDP04654
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2016
Initial Report FDA Received Date01/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;